Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Apr 2, 2004, 3:39 PM MST for Beaver County, Millard County, Utah. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2004, 3:39 PM MST (22:39 UTC)
- Expired
- Apr 2, 2004, 4:15 PM MST
- In force
- 36 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Beaver County, UT, Millard County, UT
The radar
The Cedar City radar (KICX), 115 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
019 WUUS55 KSLC 022239 SVRSLC UTC001-027-022315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 336 PM MST FRI APR 2 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BEAVER COUNTY IN UTAH SOUTHWESTERN MILLARD COUNTY IN UTAH * UNTIL 415 PM MST * AT 335 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM JUST NORTH OF MILFORD TO 30 MILES SOUTHWEST OF MILFORD. THE THUNDERSTORMS WERE MOVING NORTH AT 25 TO 30 MPH. STRONG GUSTY WINDS ARE LIKELY WITH THESE THUNDERSTORMS. A WIND REPORT OF NEAR 60 MPH WAS REPORTED AT MILFORD FROM THIS LINE OF STORMS. * SEVERE THUNDERSTORMS WILL BE... OVER BLACK ROCK AT 405 PM MST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3819 11371 3853 11273 3908 11281 3869 11404
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 10:15 AM MST, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 2, 10:15 AM MST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1015 AM MST FRI APR 2 2004 .SYNOPSIS...AN UPPER LEVEL LOW OVER SOUTHWEST ARIZONA WILL REMAIN OVER THE DESERT SOUTHWEST THROUGH THE WEEKEND. THE POSITION OF THE LOW WILL KEEP A MOIST AND SOMEWHAT UNSTABLE AIR MASS OVER THE AREA. && .DISCUSSION...UPPER LOW RECENTERING ALONG THE ARIZONA/MEXICO BORDER WILL MAINTAIN THE DEEP/MOIST EAST-SOUTHEAST FLOW ACROSS UTAH. THE MEAN POSITION OF THE COLD UPPER TROUGH OVER THE ERN THIRD OF NOAM NOT EXPECTED TO MOVE AT LEAST THROUGH THE WEEKEND. THIS IN TURN WILL BOTTLE UP THE PATTERN OVER THE WEST...LEAVING THE UPPER LOW OVER THE DESERT SW FOR SEVERAL DAYS TO COME. VORTICITY MAX ROTATING N-NW OUT OF SE AZ THIS MORNING COULD BE A PLAYER FOR EXTREME SRN UT LATER THIS AFTERNOON. DYNAMICS ALONG WITH A FAIRLY MOIST/UNSTABLE AIRMASS SHOULD GENERATE CONVECTION OVER NE AZ THIS AFTERNOON. THIS CONVECTION SHOULD SLIP INTO EXTREME SRN UT LATER ON. THE STRONGEST DIVERGENCE ALOFT PROGGED TO REMAIN OVER CNTRL/NRN AZ. STILL...WE COULD SEE SOME STRONG CONVECTION AS GOOD VERTICAL WINDS SHEAR EXISTS. UP NORTH THE WEAK SHORTWAVE ROTATING OFF TO THE NW HAS PROBABLY LEFT A BIT MORE STABLE AIR IN ITS WAKE. ANY CAP THERE PROBABLY WILL BREAK LATER IN THE AFTERNOON. HEATING AND MODEST INSTABILITY WILL PROBABLY BRING BACK SPOTTY CONVECTION LATE TODAY. ANOTHER CONCERN WILL BE STRONG EASTERLY WINDS FOR OUR FAR NE ZONES TODAY. FAVORABLE NEAR 700 MB EASTERLY WINDS AND N-NE SURFACE GRADIENT ALREADY PRODUCING STRONG WINDS ACROSS SW WY AND A FEW LOCATIONS IN NE/NRN UT. HAVE UPPED THE WINDS IN THESE AREAS THIS AFTERNOON...BUT FOR NOW WILL HOLD OFF ON ANY ADVISORY. PRECIP-WISE...THE WEEKEND LOOKS QUITE SIMILAR TO TODAY IN THAT THE SOUTH WILL SEE THE BEST THREAT OF PRECIP...AND WITH LESSER AMOUNTS OF CONVECTION UP NORTH. THE CURRENT FORECAST TRENDS LOOK FINE ON THAT SCORE. UPDATE WAS ISSUED TO ADDRESS WINDS AND TO CLEAN OUT MORNING REFERENCES. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. ID...NONE. WY...NONE. && CONGER
In the hours before
Special weather statement, Apr 2, 12:05 PM MST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1205 PM MST FRI APR 2 2004 UTZ013-016>021-022100- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- 1205 PM MST FRI APR 2 2004 ...STRONG THUNDERSTORMS POSSIBLE OVER SOUTHERN UTAH THIS AFTERNOON... AN UPPER LEVEL WEATHER SYSTEM LOCATED OVER ARIZONA WILL KEEP A MOIST SOUTHEASTERLY FLOW OVER UTAH TODAY. THIS MOIST AND UNSTABLE AIRMASS WILL GENERATE SOME STRONG THUNDERSTORMS OVER SOUTHERN UTAH THROUGHOUT THE AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS WILL MAINLY BE LOCATED SOUTH OF INTERSTATE 70 IN EASTERN UTAH AND SOUTH OF ROUTE 21 IN WESTERN UTAH. THUNDERSTORMS WILL MOVE TO THE NORTHWEST ACROSS THE AREA. SMALL HAIL AND STRONG WIND GUSTS ARE LIKELY WITH THESE THUNDERSTORMS. THESE THUNDERSTORMS WILL ALSO BE ACCOMPANIED BY DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. PERSONS ENGAGING IN OUTDOOR OR RECREATIONAL ACTIVITIES THIS AFTERNOON ACROSS SOUTHERN UTAH SHOULD BE PREPARED TO SEEK SHELTER AS THE THUNDERSTORMS APPROACH THEIR AREA. THUNDERSTORMS HAVE THE POTENTIAL TO DEVELOP RAPIDLY AND MAY EASILY CATCH YOU OFF GUARD. PLEASE STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR UPDATES ON THESE STORMS AS THE AFTERNOON PROGRESSES.
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.